Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2000, 8:37 PM CDT for Finney County, Gray County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 11, 2000, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Finney County, KS, Gray County, KS
The radar
The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:58 PM CDT | Hail 0.75 | Cimarron, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS53 KDDC 120138
SVRDDC
KSC055-069-119-120215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
837 PM CDT SUN JUN 11 2000
THE NATIONAL WEATHER SERVICE IN DOGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FINNEY COUNTY IN SOUTHWEST KANSAS
GRAY COUNTY IN SOUTHWEST KANSAS
MEADE COUNTY IN SOUTHWEST KANSAS
* UNTIL 915 PM CDT
* AT 836 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
INGALLS TO 5 MILES EAST OF COPELAND TO 18 MILES SOUTHWEST OF
MEADE...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED
MONTEZUMA BY 845 PM CDT
INGALLS BY 900 PM CDT
CIMARRON BY 905 PM CDT
MISSLER BY 905 PM CDT
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF QUARTERS
DAMAGING WINDS GREATER THAN 60 MILES AN HOUR
LAT...LON 3822 10088 3741 10060 3702 10058 3705 10014
3823 10025
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:21 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 11, 3:21 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT SUN JUN 11 2000 ONCE AGAIN, CHALLENGE FOR THE NEXT SEVERAL PERIODS IS EXTENT OF CONVECTION. CONVECTIVE BLOB ALREADY GOING THIS AFTERNOON OVER EXTREME SOUTH CENTRAL COLORADO. LOW-LEVEL MOIST AXIS LOCATED FROM THE CENTRAL TEXAS PANHANDLE TO SE COLORADO. WITH WEAK UPPER FLOW OVER THIS AREA, HAVE A FEELING THAT THIS BLOB WILL MOVE SOUTHEAST AND FEED OFF OF THE MOISTURE AXIS. OTHER AREA OF CONVECTION GOING OVER NORTHERN NEBRASKA. LOW-LEVEL MOIST AXIS ALSO FEEDING INTO THIS COMPLEX. UPSHOT CONCERNING THESE TWO AREAS AND THEIR FUTURE EVOLUTION IS THAT THE CWA MAY REMAIN PCPN FREE TONIGHT. HOWEVER, GIVEN UNSTABLE ATMOSPHERE OVER THE CWA, WILL CONTINUE WITH A LOW POP FOR TONIGHT SAVE THE SE CWA. FOR MONDAY AND MONDAY NIGHT, POTENTIALLY UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE THROUGHOUT THE DAY INTO THE EVENING. THEREFORE, WILL CONTINUE WITH THE LOW POPS. TEMPS WILL BE A TOUCH WARMER THANKS TO INCREASED LOW-LEVEL TEMPS. THEREFORE, GUIDANCE LOOKS FAIRLY REASONABLE FOR HIGHS. FOR TUESDAY, ALL MODELS INDICATE THAT A COLD FRONT WILL START TO PUSH INTO THE CWA DURING THE DAY. GOOD UPPER VORT WILL PUSH EAST OVER THE UPPER MIDWEST HELPING TO FORCE THE FRONT THROUGH. WITH AMPLE MOISTURE IN PLACE AHEAD OF THE COLD, I WILL FORECAST POPS FOR THE CWA FROM LOW TO HIGHER WEST TO EAST. TEMPS AHEAD OF THE FRONT WILL BE RATHER WARM, SO I WONT BACK OFF FORECASTED READINGS LIKE THE FWC/FAN SUGGEST FOR TUESDAY. EXTENDED DISCUSSION... GENERALLY COOLER FORECAST TODAY THAN YESTERDAY/S EXTENDED. ONE FRONT PROGGED BY ALL MODELS TO PASS THROUGH CWA LATE TUESDAY INTO TUESDAY NIGHT. WILL BRING 550-555 DECAMETERS INTO AT LEAST EASTERN HALF OF CWA WEDNESDAY INTO EARLY THURSDAY. A RETURN TO SOUTHWESTERLY FLOW LATE THURSDAY SHOULD LEAD TO ANOTHER WARM UP. THEN, MRF/PREV ECMWF BRING ANOTHER COLD FRONT THROUGH FRIDAY NIGHT, BUT WITH MUCH LESS STACKED MOISTURE THEN WITH FROPA TUESDAY NIGHT. THROUGH DAY 7 AN UPPER RIDGE STAYS ANCHORED OFF CALIFORNIA COAST. WAVES COME RIDING THROUGH THE UPPER LEVEL FLOW ONSHORE IN WESTERN CANADA, THEN DEVELOP OR AMPLIFY AS THEY CROSS NORTHERN U.S. PLAINS REGION. DO NOT EXPECT MUCH PRECIP PAST WED MORNING, BUT DID CONSIDER MENTIONING SLIGHT CHANCE FOR SATURDAY. AT THIS TIME, WILL LEAVE OUT OF SATURDAY FORECAST, AND LET LATER SHIFTS INTRODUCE CONVECTION IF FORECASTS SUGGEST IT. TEMPS FOR THUR-SAT PERIODS 5-10 DEGREES COOLER THAN YESTERDAY/S EFP. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 067/090 068/095 061 222 GCK 065/092 066/094 059 222 EHA 063/094 066/092 061 222 LBL 068/092 068/094 063 222 HYS 067/092 069/096 057 222 P28 070/090 071/093 066 022 .DDC...NONE. MCCAMMON/BURKE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:37 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 38 min |
| Jun 11, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 23 min |
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 45 min |
| Jun 12, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Stevens | 51 min |
| Jun 12, 5:55 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.